Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 152, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2016, 6:36 PM CDT for Cannon County, DeKalb County, Warren County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 6:36 PM CDT (23:36 UTC)
- Expired
- Jul 8, 2016, 7:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cannon County, TN, DeKalb County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 94 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131
WUUS54 KOHX 082336
SVROHX
TNC015-041-177-090000-
/O.NEW.KOHX.SV.W.0152.160708T2336Z-160709T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DE KALB COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL CANNON COUNTY IN MIDDLE TENNESSEE...
WARREN COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
WOODBURY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...MORRISON AND CENTERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3553 8581 3580 8607 3591 8592 3577 8562
3576 8561 3576 8559 3574 8560 3573 8559
3570 8560
TIME...MOT...LOC 2336Z 308DEG 21KT 3581 8593
HAIL...1.00IN
WIND...60MPH
$$
WHITEHEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:30 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 8, 6:30 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Nashville TN 630 PM CDT FRI JUL 8 2016 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Will opt to go ahead and expand the flash flood watch westward by adding Stewart and Montgomery counties. This will fill in the graphic with the KY offices. Furthermore, developing thunderstorm complex over the MO bootheel, NE ARK, and far northwestern TN is continuing to maintain its strength. Latest HRRR shows this activity weakening. However, NAM and GFS solutions bring a good half inch across our northwestern CWA after 7 PM this evening. 850 mb flow to weaken slightly overnight but PVA is lated to increase. Also, will take a closer look at pops overnight. The current 40 pop may need to be increased. Update and the expanded watch will be issued shortly. && .AVIATION... 00Z TAF DISCUSSION. Moist and unstable airmass in place through the 1st half of the taf pd. A series of upper level impulses will interact with the instability and produce strong to potentially severe tstms through around 10z. stronger wind gusts will be possible with the tstms. Otw, aft 09z we will see our lower level wind flow become more northwesterly as a sfc high builds southward from the upper midwest. This will act to bring lower dewpoints and less convective energy to the area. Despite the continuation of a few upper level impulses, most of the convective activity should be south of the taf sites during the latter portions of the taf pd. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight FOR Clay-Cumberland- De Kalb-Fentress-Jackson-Macon-Montgomery-Overton-Pickett-Putnam- Robertson-Smith-Stewart-Sumner-Trousdale-White-Wilson. && DISCUSSION......05 AVIATION........21
Hazardous weather outlook, Jul 8, 1:52 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT FRI JUL 8 2016 TNZ007>011-028>034-064>066-091000- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB-WHITE-CUMBERLAND- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL COULD ALSO OCCUR WITH SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS...PRODUCING ONE...UP TO LOCALLY THREE INCHES...OF RAINFALL THROUGH THE EVENING HOURS. THIS HAS THE POTENTIAL OF LEADING TO FLASH FLOODING...ESPECIALLY ACROSS NORTHERN AND EASTERN PORTIONS OF THE MID STATE THROUGH THE EVENING HOURS. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. TNZ005-006-023>027-056>063-075-077>080-093>095-091000- STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 152 PM CDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. SOME LOCALIZED HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. HEAT INDICES ARE EXPECTED TO CLIMB INTO THE LOW 100'S THIS AFTERNOON FOR MANY LOCATIONS WEST OF THE CUMBERLAND PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WARM AND HUMID PATTERN WILL CONTINUE WITH A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY...SATURDAY THROUGH THURSDAY. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED...A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. GUSTY WINDS AND HEAVY DOWNPOURS WILL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >=1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 8, 5:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL COOKEVILLE 36.16N 85.51W
07/08/2016 E0.75 INCH PUTNAM TN FACEBOOK
HAIL REPORT IN COOKEVILLE.
&&
EVENT NUMBER OHX1600845
LAROSALocal storm report, Jul 8, 5:45 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
545 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 7 SW BYRDSTOWN 36.50N 85.22W
07/08/2016 OVERTON TN 911 CALL CENTER
A TREE DOWN ON RAYMOND ROAD NORTH OF MONROE
&&
EVENT NUMBER OHX1600846
11Special weather statement, Jul 8, 6:07 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT FRI JUL 8 2016
TNZ065-066-080-082345-
WHITE TN-CUMBERLAND TN-VAN BUREN TN-
607 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WHITE...NORTHEASTERN VAN BUREN
AND SOUTHWESTERN CUMBERLAND COUNTIES UNTIL 645 PM CDT...
AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SPARTA...MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...SPARTA...CRAB ORCHARD...PLEASANT HILL...LAKE TANSI...
VIRGIN FALLS STATE NATURAL AREA...
CUMBERLAND MOUNTAIN STATE PARK AND INDIAN ROCK LAKE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3576 8492 3575 8502 3577 8504 3576 8507
3577 8510 3577 8525 3576 8527 3573 8527
3595 8561 3606 8543 3602 8531 3599 8531
3598 8526 3600 8526 3587 8484
TIME...MOT...LOC 2307Z 299DEG 28KT 3597 8545
WHITEHEADSpecial weather statement, Jul 8, 6:12 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CDT FRI JUL 8 2016
TNZ063-078-090000-
CANNON TN-WARREN TN-
612 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CANNON AND WARREN
COUNTIES UNTIL 700 PM CDT...
AT 612 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODBURY...MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...WOODBURY...MORRISON AND CENTERTOWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3588 8616 3596 8603 3592 8597 3586 8589
3584 8589 3584 8587 3585 8587 3585 8585
3584 8584 3585 8584 3585 8582 3573 8560
3567 8560 3552 8573 3552 8579
TIME...MOT...LOC 2312Z 308DEG 28KT 3586 8603
WHITEHEADLocal storm report, Jul 8, 6:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 7 SW BYRDSTOWN 36.50N 85.22W
07/07/2016 OVERTON TN 911 CALL CENTER
CORRECTED REPORT. A TREE DOWN ON RAYMOND ROAD NORTH OF
MONROE
&&
CORRECTED EVENT DATE...EVENT TIME...REMARKS
EVENT NUMBER OHX1600846
LAROSALocal storm report, Jul 8, 6:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 5 NE CELINA 36.60N 85.44W
07/08/2016 M1.25 INCH CLAY TN EMERGENCY MNGR
0318 PM TSTM WND DMG 4 SSW BYRDSTOWN 36.52N 85.17W
07/08/2016 PICKETT TN 911 CALL CENTER
TREES DOWN ALL ACROSS PICKETT COUNTY.
0350 PM FUNNEL CLOUD 8 ENE MONTEREY 36.19N 85.13W
07/08/2016 OVERTON TN BROADCAST MEDIA
CORRECTED TIME. RADIO STATION WDEB RELAYED REPORT OF
FUNNEL CLOUD IN THE MUDDY POND COMMUNITY.
0352 PM HAIL 10 SSW JAMESTOWN 36.30N 85.00W
07/08/2016 M0.88 INCH FENTRESS TN FACEBOOK
NICKEL HAIL IN GRIMSLEY
0359 PM HAIL LIVINGSTON 36.39N 85.33W
07/08/2016 M1.00 INCH OVERTON TN EMERGENCY MNGR
0405 PM HAIL 8 NE CARTHAGE 36.35N 85.86W
07/08/2016 E0.70 INCH SMITH TN FACEBOOK
DIME SIZE HAIL IN THE DEFEATED COMMUNITY.
0410 PM TSTM WND DMG 6 E LIVINGSTON 36.39N 85.22W
07/08/2016 OVERTON TN TWITTER
LARGE TREE ACROSS AND BLOCKING HIGHWAY 85 IN ALPINE.
0419 PM HAIL 13 ENE MONTEREY 36.20N 85.02W
07/08/2016 E1.75 INCH FENTRESS TN TWITTER
HAIL REPORT FROM CLARKRANGE
0436 PM HAIL 4 ESE GORDONSVILLE 36.16N 85.87W
07/08/2016 E0.75 INCH SMITH TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL AND WIND ON I-40 EAST
NEAR GORDONSVILLE. HEAVY RAIN IS CAUSING PONDING OF
WATER ON ROADWAYS.
0436 PM TSTM WND GST 4 ESE GORDONSVILLE 36.16N 85.87W
07/08/2016 E55 MPH SMITH TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL AND WIND ON I-40 EAST
NEAR GORDONSVILLE. HEAVY RAIN IS CAUSING PONDING OF
WATER ON ROADWAYS.
0500 PM HAIL COOKEVILLE 36.16N 85.51W
07/08/2016 E1.00 INCH PUTNAM TN BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED ON WILLOW AVE IN COOKEVILLE.
0500 PM HAIL COOKEVILLE 36.16N 85.51W
07/08/2016 E0.75 INCH PUTNAM TN FACEBOOK
HAIL REPORT IN COOKEVILLE.
0505 PM HAIL 1 E COOKEVILLE 36.16N 85.49W
07/08/2016 E1.00 INCH PUTNAM TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN EAST PART OF COOKEVILLE.
&&
EVENT NUMBER OHX1600833 OHX1600844 OHX1600840 OHX1600834 OHX1600835
OHX1600837 OHX1600843 OHX1600836 OHX1600838 OHX1600839 OHX1600841
OHX1600845 OHX1600842
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:58 PM CDT | Flash Flood Watch | OHX | Cannon, Cheatham, Clay, Cumberland, Davidson, DeKalb and 21 more | 13 hr |
| Jul 8, 1:01 PM CDT | Special Weather Statement | OHX | Putnam | 44 min |
| Jul 8, 1:14 PM CDT | Special Weather Statement | OHX | Perry | 31 min |
| Jul 8, 2:23 PM CDT | Special Weather Statement | OHX | Jackson | 37 min |
| Jul 8, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 32 min |
| Jul 8, 2:44 PM CDT | Special Weather Statement | OHX | Macon | 31 min |
| Jul 8, 2:49 PM CDT | Tornado Warning | OHX | Clay, Overton | 26 min |
| Jul 8, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 25 min |
| Jul 8, 3:09 PM CDT | Special Weather Statement | OHX | Jackson | 36 min |
| Jul 8, 3:32 PM CDT | Special Weather Statement | OHX | Pickett | 28 min |
| Jul 8, 3:37 PM CDT | Special Weather Statement | OHX | Cumberland | 38 min |
| Jul 8, 3:41 PM CDT | Special Weather Statement | OHX | Clay, Overton | 34 min |
| Jul 8, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton | 32 min |
| Jul 8, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 29 min |
| Jul 8, 3:51 PM CDT | Tornado Warning | OHX | Cumberland, Fentress | 24 min |
| Jul 8, 3:57 PM CDT | Special Weather Statement | OHX | Fentress | 33 min |
| Jul 8, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 27 min |
| Jul 8, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 32 min |
| Jul 8, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 33 min |
| Jul 8, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith | 26 min |
| Jul 8, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 25 min |
| Jul 8, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Overton, Putnam, White | 34 min |
| Jul 8, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 33 min |
| Jul 8, 6:07 PM CDT | Special Weather Statement | OHX | White | 38 min |
| Jul 8, 6:12 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 48 min |
| Jul 8, 6:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| Jul 8, 6:57 PM CDT | Areal Flood Advisory | OHX | Cannon, Warren | 63 min |
| Jul 8, 6:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.